Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 22, 2018, 1:47 AM CST for 5 parishes in Louisiana. It was in force for 5 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 22, 2018, 1:47 AM CST (07:47 UTC)
- Expired
- Feb 22, 2018, 6:45 AM CST
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bienville Parish, LA, Grant Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 91 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 5:57 AM CST | FLASH FLOOD | 6 S Montgomery, LA | CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 6 S MONTGOMERY. HIGH WATER ACROSS ROAD. LARGE HOLE IN THE ROAD FROM THE FLOODING. |
| Feb 22, 5:57 AM CST | FLASH FLOOD | 6 S Montgomery, LA | HIGH WATER ACROSS ROAD. |
| Feb 22, 6:00 AM CST | FLASH FLOOD | 1 S Bienville, LA | WATER OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 250 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 7.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645
WGUS54 KSHV 220747
FFWSHV
LAC013-043-049-069-127-221245-
/O.NEW.KSHV.FF.W.0015.180222T0747Z-180222T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
147 AM CST THU FEB 22 2018
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Grant Parish in north central Louisiana...
Jackson Parish in north central Louisiana...
Natchitoches Parish in northwestern Louisiana...
Bienville Parish in northwestern Louisiana...
Winn Parish in north central Louisiana...
* Until 645 AM CST
* At 146 AM CST, Doppler radar indicated periods of moderate rain
across the warned area. Up to three inches of rain have already
fallen. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Natchitoches, Winnfield, Jonesboro, Arcadia, Colfax, Ringgold,
Campti, Gibsland, Montgomery, Allen, Provencal, Natchez, Chatham,
Clarence, Hodge, Dry Prong, Goldonna, North Hodge, Tullos and
Dodson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3136 9324 3154 9324 3171 9334 3172 9344
3191 9344 3189 9327 3206 9314 3224 9322
3224 9342 3240 9342 3245 9316 3259 9318
3259 9288 3246 9288 3250 9242 3232 9231
3176 9234 3139 9262 3152 9272 3135 9295
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 12:01 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Feb 22, 12:01 AM CST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1201 AM CST Thu Feb 22 2018
.AVIATION...
For the 22/06z TAFs, convection continues along a quasi-
stationary front from the South Texas Coast northeast to the
Toledo Bend Country, and into North Louisiana and South Arkansas.
Latest water vapor loops indicate indicate some mid-level dry air
moving across Central Texas, and this has resulted in a gradual
diminishing of the precip west of a line from KDEQ to KJSO.
However, the leading edge of a secondary plume of moisture is
nearing the Rio Grande and will move over our area during the TAF
period. This will likely result in redevelopment of convection
farther west across Southeast Oklahoma, Southwest Arkansas, and
East Texas by mid to late Thursday morning.
Flight conditions continue to vary widely, but most TAF sites will
generally remain MVFR or lower for much of the period. Showers and
thunderstorms should taper off across Southern Arkansas and
Northern Louisiana by 22/15z, but the precip is expected to
become re-focused farther to the west around the same time, and
will persist through the remainder of the period prevailing at all
sites except KELD and KMLU.
CN
&&
.PREV DISCUSSION... /issued 837 PM CST Wed Feb 21 2018/
UPDATE...
Have made no changes to the current Flash Flood Watch which
remains in effect through 6 am Thursday Morning. Cold front which
has pulled up stationary late this evening was oriented from just
north of BPT to just north of ESF attm. Best upper level forcing
and overrunning frontal ascent will take place across our
southeast zones for the remainder of the night so for this reason,
have increased pops to high end categorical variety. Good
agreement from the HRRR and the latest 00z NAM output for a
decreasing trend in precip coverage and intensity across our
northwest zones. Pops were scaled back to low end chance variety
across our northwest after midnight so have left that pop grid
unchanged.
Temperatures remain tricky overnight as hourly temperatures have
wavered back and forth in the colder airmass across NE TX and
portions of NW LA and SW AR over the past hour. The stationary
front to our south will not begin returning back northward until
the daytime hours on Thu so plan on keeping temperatures nearly
stationary for the remainder of the night and the currently fcst
hourly grid output reflects this trend well.
No other changes are necessary attm...13.
PREV DISCUSSION... /issued 555 PM CST Wed Feb 21 2018/
AVIATION...
For the 22/00z TAFs, IFR/LIFR flight conditions are expected to
persist at most terminals for the entire TAF period. Widespread
convection will also continue without much of a break for the next
24 hours. The rain may be heavy at times. In fact, the initial
conditions are expected to change very little for the duration of
the period. The exceptions might be some portions of Southeast
Oklahoma, extreme Southwest Arkansas, and Northeast Texas,
including KTXK and KTYR. The convection may taper off a bit during
the early morning hours, but is still expected to prevail for much
of the daytime hours of Thursday.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 65 60 74 / 100 70 80 50
MLU 52 75 64 79 / 100 70 50 30
DEQ 43 53 50 63 / 100 80 90 90
TXK 45 55 54 66 / 100 70 90 90
ELD 45 63 60 73 / 100 70 70 60
TYR 44 56 52 69 / 90 70 90 70
GGG 46 60 55 72 / 100 70 80 70
LFK 55 70 60 79 / 100 60 60 40
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch until 6 AM CST Thursday for ARZ050-051-059>061-
070>073.
LA...Flash Flood Watch until 6 AM CST Thursday for LAZ001>006-010>014-
017>022.
OK...Flash Flood Watch until 6 AM CST Thursday for OKZ077.
TX...Flash Flood Watch until 6 AM CST Thursday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
09/13Hazardous weather outlook, Feb 21, 12:03 PM CST, 13 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1203 PM CST Wed Feb 21 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-McCurtain-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 1203 PM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Periods of moderate to heavy rainfall will continue this afternoon and tonight over much of the region, as a series of upper level disturbance shift northeast across the area behind a cold front that will become stationary over Southwest and Central Louisiana. Additional rainfall amounts of one to three inches are possible, which is in addition to the widespread two to four inches that has already fallen since Tuesday afternoon. Given this additional rain falling over already saturated grounds, flash flooding will remain possible. The rains are expected to diminish over much of Northeast Texas, Southeast Oklahoma, and portions of Southwest Arkansas late tonight, thus easing the flash flood threat. However, the flood threat will linger overnight across Deep East Texas, North Louisiana, and Southcentral Arkansas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The cold front will begin to slowly lift back north as a warm front Thursday across East Texas and North Louisiana before becoming stationary Thursday night. This boundary will continue to focus periods of showers and isolated thunderstorms along and to its north across extreme Northeast Texas, North Louisiana, Southwest Arkansas and Southeast Oklahoma, which will increase during the afternoon and overnight hours as additional upper level disturbances shift northeast along the front. Thus, the flood threat may increase over these areas Thursday night and Friday before diminishing late in the day as the front begins to lift north out of the area. However, the parent upper level trough and associated cold front will quickly move through the region, which may result in a renewed threat for heavy rainfall and flash flooding, along with the threat for strong to severe thunderstorms which will progress east across the region Saturday afternoon and evening. The severe and heavy rainfall threat will diminish from west to east Saturday evening with the frontal passage. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, skywarn networks, and amateur radio operators, may be needed through tonight for rainfall and flash flooding reports. LAZ018>022-221200- Natchitoches-Winn-Grant-Caldwell-La Salle- 1203 PM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Scattered strong to severe thunderstorms will be possible this afternoon over the southeast sections of Northcentral Louisiana, near and south of a cold front that will slowly sink south into Central Louisiana. Damaging winds and isolated tornadoes will be possible, but the threat for flash flooding will exist as well as these storms move repeatedly over the same areas. Rainfall amounts of 2 to 4 inches, with isolated higher amounts in excess of 6 inches, will be possible this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The cold front will begin to slowly lift back north as a warm front Thursday across East Texas and North Louisiana before becoming stationary Thursday night. Warmer and more humid air will return to the southeast sections of Northcentral Louisiana Thursday, with the threat for heavy rainfall and flash flooding greatly diminished through Friday. However, the parent upper level trough and associated cold front will quickly move through the region Saturday, which may result in a renewed threat for heavy rainfall and flash flooding, along with the threat for strong to severe thunderstorms which will progress east across the region during the afternoon and evening. The severe and heavy rainfall threat will diminish from west to east Saturday evening with the frontal passage. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, skywarn networks, and amateur radio operators, may be needed through tonight for severe weather, rainfall and flash flooding reports. 15
In the hours before
Local storm report, Feb 21, 8:35 PM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD NATCHITOCHES 31.76N 93.10W
02/21/2018 NATCHITOCHES LA LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS HIGH WATER ON
SEVERAL ROADS ACROSS THE PARISH.
&&
20Local storm report, Feb 21, 9:08 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
908 PM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD RUSTON 32.54N 92.64W
02/21/2018 LINCOLN LA LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS HIGH WATER OVER
VIRGIL, MORRISON, FRAIZER, AND AULDS ROADS.
&&
20Special weather statement, Feb 22, 12:59 AM CST, 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1259 AM CST THU FEB 22 2018
LAZ017-TXZ152-153-166-220745-
Sabine LA-Nacogdoches TX-San Augustine TX-Shelby TX-
1259 AM CST THU FEB 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE PARISH...EAST
CENTRAL NACOGDOCHES...SHELBY AND NORTHWESTERN SAN AUGUSTINE COUNTIES
UNTIL 145 AM CST...
At 1258 AM CST, Doppler radar was tracking a strong thunderstorm near
Martinsville, or 16 miles east of Nacogdoches, moving northeast at 55
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Center, Tenaha, Melrose, Patroon, Shelbyville, Martinsville,
Neuville, Chireno, Huxley, Oak Ridge, Hurstown, James, Calgary,
Jericho, Arcadia, Jordans Store and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3157 9456 3198 9422 3198 9419 3176 9371
3145 9444
TIME...MOT...LOC 0658Z 222DEG 46KT 3156 9439
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:48 PM CST | Flash Flood Warning | SHV | Lincoln, Ouachita, Union | 10 hr |
| Feb 21, 10:46 PM CST | Areal Flood Warning | SHV | Bossier, Caddo, De Soto, Red River | 6 hr |
| Feb 22, 3:52 AM CST | Special Weather Statement | SHV | Natchitoches | 38 min |
| Feb 22, 4:41 AM CST | Special Weather Statement | SHV | Sabine | 49 min |
| Feb 22, 5:09 AM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle, Ouachita, Winn | 51 min |
| Feb 22, 5:45 AM CST | Areal Flood Advisory | SHV | Bossier, Caddo, De Soto, Natchitoches, Red River, Sabine | 2 hr |
| Feb 22, 6:12 AM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle, Ouachita | 48 min |
| Feb 22, 6:45 AM CST | Flash Flood Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 3 hr |
| Feb 22, 6:46 AM CST | Flash Flood Warning | SHV | Lincoln, Ouachita, Union | 6 hr |
| Feb 22, 7:08 AM CST | Areal Flood Advisory | SHV | Caldwell, LaSalle | 3 hr |
| Feb 22, 7:57 AM CST | Areal Flood Advisory | SHV | Natchitoches, Sabine | 3 hr |
| Feb 22, 9:45 AM CST | Areal Flood Advisory | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 3 hr |
| Feb 22, 10:10 AM CST | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 18 days |
| Feb 22, 11:37 AM CST | River Flood Warning | SHV | Caldwell, Ouachita, Union | 72 days |
| Feb 22, 4:04 PM CST | Areal Flood Advisory | SHV | Bossier, Caddo | 116 min |
| Feb 22, 5:40 PM CST | Areal Flood Advisory | SHV | Bossier, Webster | 65 min |
Nearby
Flash Flood Warnings in Louisiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.